Hail, Cleveland
- When
- June 13, 8:35 PM CST
- Where
- Cleveland County, Moore
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.340, -97.490
The hail was reported at NE 7TH and Sunny Lane.
Thunderstorms developed along an outflow boundary that was situated over central Oklahoma during the afternoon and evening hours of the 13th. Hail up to baseball size was reported in the Oklahoma City metro area, although most hail was considerably smaller.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed along an outflow boundary that was situated over central Oklahoma during the afternoon and evening hours of the 13th. Hail up to baseball size was reported in the Oklahoma City metro area, although most hail was considerably smaller. The thunderstorms moved east and southeast as northwest by late evening, with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:47 PM CST, 6 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT FRI JUN 13 2008 .DISCUSSION... WELL-DEFINED SFC BOUNDARY CURRENTLY FROM OZARKS WESTWARD INTO CENTRAL OK - JUST N OF HERE - TO A MESOLOW BETWEEN LAW AND HBR... THEN SW ACROSS W TX. INSTABILITY MAXIMIZED OVER CENTRAL/SCENTRAL OK WITH SBCAPE AOA 3000 J/KG AS OF 18Z. CIN CONTINUES TO DIMINISH... INDICATING POTENTIAL FOR SFC-BASED CONVECTION TO INITIATE AND INTENSIFY BY MID AFTERNOON MAINLY FROM VICINITY MESOLOW EASTWARD. BOUNDARY CURRENTLY IS NEAR THE S EDGE OF THE STRONGER DEEP-LAYER SHEAR... WHICH ALONG WITH THE OBSERVED CAPE VALUES WILL SUPPORT ORGANIZED SEVERE STORMS AND POSSIBLY SUPERCELLS. LOW LEVEL SR HELICITY IS DECREASING SO THE MAIN CONCERNS WILL BE DAMAGING WINDS AND VERY LARGE HAIL... ALTHOUGH THERE STILL COULD BE ENOUGH LOW-LEVEL VORTICITY STRETCHING NEAR THE SFC WINDSHIFT TO SUPPORT A COUPLE TORNADOES. TORNADO POTENTIAL WILL INCREASE WITH ANY STORM THAT TRACKS E ALONG AND NEAR THE SFC BOUNDARY AND CAN STILL TAP INTO THE MORE FAVORABLE DEEP-LAYER SHEAR. MOST ACTIVE CONVECTION LIKELY TO SHIFT S WITH TIME THIS EVENING... AND EVENTUALLY BUILD MORE TO THE SW TOWARD/INTO OUR SW ZONES. SATURDAY AND SATURDAY NIGHT ARE PROBLEMATIC IN TERMS OF CONVECTIVE POTENTIAL. SIGNALS ARE THERE TO SUPPORT A FAIRLY ROBUST FORWARD- PROPAGATING MCS MOVING SE ACROSS SOME PART OF THE AREA SAT NIGHT. SFC FRONT EXPECTED TO MOVE S TO NEAR RED RIVER - OR MORE LIKELY INTO N TX - BY SAT MORNING... AIDED BY OUTFLOW OVERNIGHT. FRONT FORECAST TO BEGIN LIFTING NE TOWARD OK LATER SAT AND SAT NIGHT... OR AT LEAST TRY TO. NAM HAS BEEN QUITE AGGRESSIVE WITH QPF AND AN MCS SIGNAL... ESPECIALLY SAT NIGHT... BUT GFS SHOWS LESS ORGANIZATION AND ECMWF HAS HARDLY ANYTHING SAT NIGHT. GIVEN THE FORECAST INSTABILITY AND WEAK CAP... AND FAVORABLE SHEAR BETWEEN THE STRENGTHENING SOUTHERLY LLJ AND THE WNW FLOW AT MID LEVELS... AM TENDING TO LEAN TOWARD THE NAM SCENARIO. ITS QPF MAY BE A BIT MUCH... BUT IDEA OF A COMPLEX FORMING OVER OK OR THE E TX PANHANDLE AND MOVING SE NEAR OR N OF A PRE-EXISTING SFC BOUNDARY MAKES SENSE. THERE IS STILL THE QUESTION OF IF... AND A BIGGER QUESTION OF WHERE... SO FOR NOW WILL KEEP POPS LOW BUT PLACE A BROAD RELATIVE POP MAX OVER OUR SW. THE SCENARIO SAT NIGHT APPEARS LIKELY TO PLAY OUT SEVERAL MORE TIMES OVER THE ENSUING WEEK AS A NW FLOW PATTERN LOCKS IN. EXPECT MULTIPLE OPPORTUNITIES FOR CLUSTERS/COMPLEXES TO FORM OVER THE HIGH PLAINS AND MOVE SE. DETAILS REGARDING WHEN AND WHERE ARE NEARLY IMPOSSIBLE TO DETERMINE THIS FAR OUT. THE BIG PICTURE SUGGESTS POTENTIAL FOR MULTIPLE ROUNDS OF RAIN/TSTORMS... WITH SLIGHTLY GREATER CHANCES AT NIGHT AND OVER THE N/NE PARTS OF THE AREA. E-SE LOW-LEVEL FLOW BENEATH MODERATE NW MID/UPPER-LEVEL WINDS WILL SUPPORT ORGANIZED STORMS AND EVENTUAL UPSCALE ORGANIZATION WITH ATTENDANT SEVERE POTENTIAL... PRIMARILY WIND/HAIL. CUMULATIVE RAINFALL POTENTIALLY COULD PLACE PARTS OF THE AREA BACK INTO A FLOODING SITUATION BY THIS TIME NEXT WEEK. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 89 69 95 / 20 20 30 10 HOBART OK 67 93 69 97 / 20 20 30 10 WICHITA FALLS TX 72 93 71 99 / 20 20 30 10 GAGE OK 60 93 66 97 / 10 20 30 10 PONCA CITY OK 60 88 69 92 / 10 20 20 10 DURANT OK 70 90 70 95 / 40 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT FRI JUN 13 2008 OKZ026-140030- LINCOLN OK- 713 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WARWICK... OR 6 MILES SOUTHWEST OF CHANDLER... AT 713 PM CDT... MOVING EAST AT 15 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 40 MPH ARE LIKELY WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT FRI JUN 13 2008 TXZ084-085-140145- WILBARGER TX-FOARD TX- 826 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN FOARD AND SOUTHWEST WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MARGARET AT 826 PM CDT...MOVING EAST AT 17 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 45 MPH ARE LIKELY WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT FRI JUN 13 2008 TXZ087-088-140215- KNOX TX-BAYLOR TX- 900 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BAYLOR AND NORTHEAST KNOX COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 22 MILES NORTH OF RED SPRINGS... IN SOUTHEAST FOARD COUNTY... AT 900 PM CDT...MOVING SOUTHEAST AT 18 MPH. IF THE STORM MAINTAINS ITS CURRENT STRENGTH AND MOVEMENT... SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR PORTIONS OF BAYLOR AND KNOX COUNTIES. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT FRI JUN 13 2008 OKZ025-029-140230- OKLAHOMA OK-CLEVELAND OK- 916 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED JUST EAST OF WILL ROGERS WORLD AIRPORT AT 916 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS TO 45 MPH ARE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 8 SSE CROWELL 33.88N 99.67W
06/13/2008 E0.88 INCH FOARD TX PUBLIC
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 932 PM CDT FRI JUN 13 2008 OKZ024>026-030-140300- LINCOLN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK- 932 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...LINCOLN... OKLAHOMA AND POTTAWATOMIE COUNTIES. WIDELY SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM WEST OF YUKON TO NEAR DOWNTOWN OKLAHOMA CITY TO JONES AND NEAR MEEKER AT AT 932 PM CDT...MOVING EAST AT 17 MPH. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.
The national radar mosaic for the moment the first event began.
19 hail. Local standard time, as filed.
The hail was reported at NE 7TH and Sunny Lane.
The hail was reported at SW 89th and Portland Avenue.
The hail was reported at SW 62ND and Walker Avenue.
The hail was reported on 12TH and Bryant Avenue.
The hail was reported by a meteorologist on 119th and South Pennsylvania Avenue.
The hail was reported on 104TH and May Avenue.
The hail was reported on 134TH and Bryant Avenue.
The hail was reported on 12th and Eastern Avenue.
The hail was reported on 134th and Bryant Avenue.
The hail was reported at Western Avenue and SW 134th Street.
The hail was reported on 89TH and Western Avenue.
The hail was reported on 34TH and Broadway Avenue.
The hail was reported on NE 12TH and Rock Creek Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99503, 99504, 99505, 99506, 99507, 99508, 99509, 99516, 99518, 99520, 99510, 99511, 99512, 99513, 99514, 99515, 99522, 99525, 99526.